NuvaRing User Reviews

NuvaRing - User Reviews

NuvaRing User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication NuvaRing sorted by most helpful. Patient Discussions FAQs


Comment from: Sandra86, 25-34 on Treatment for 6 months - 1 year (Patient) Published: January 18

I've been using NuvaRing for almost 6months.I like the convinience of it and not having to think about it every day.For the day it has to be removed or reinserted i just simply set my alarm on my phone so i stay on track. The first few months of using it i experienced alot of spotting but eventually that stopped, guess my body just had to get used to it.It's a great form of BC.No side effects,no weight gain or anything.

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: April 16

The NuvaRing seemed to be the PERFECT birthcontrol at first. I took it for 4months. It was so easy to use and you could completely forget about it. No pill to remember! But as the months went by, I started noticing horrible side effects that got worse. I had headaches that I had daily, every morning when i woke up. I also became very depressed and suicidal, worse with each passing month... I even went as far as cuting myself to ease the emotional pain that i NEVER had before this drug... I was jealous of my boyfriend and I felt really low... The sun was never bright, the grass was never green, everything was just depressing... I would not recommend this to anyone....After being off of the nuvi for a week, I was back to the old me.. Happy and eventful and loving life....

Comment from: Ally23, 13-18 on Treatment for 6 months - 1 year (Patient) Published: April 03

Seemed like the perfect birth control because it was easy to use. I became very moody, lost all sex drive and had a lot of discharge. After 8 months I developed 2 blood clots, one in each of my lungs that would've killed me if I wouldve waited 4 more hours to get to the hospital. I was hospitalized for 2 weeks and have to be on blood thinners for life all because of the Nuvaring. The doctors told me that I am the 5th case they have seen with blood clots with this birth control in the last 3 months. I dont smoke or have any other reason to have gotten the blood clot so it was even traced back to the birth control. I would never recommend this to anyone because I dont want anyone to go through what I have. I am only 18, and this has completely changed my life, and not it a good way. The FDA should've done more research with this birth control to make sure it was safe before allowing it on the market.

Comment from: 23yrOldMoM, 19-24 on Treatment for 2-5 years Published: March 23

AFTER 3YRS OF USE all i experienced was a little nausea,breast tenderness,headaches until the last 2mths of use. Then came the extreame tiredness, migranes, then came the bleeding, pain during sex,& dryness, a gross discharge. I stopped the use after the final symptom of anxiety kicked in.2mths later the discharge is gone, 1st period off ring lasted 2weeks consipation, then one week of spotting,large clots n bad abd. pain 2nd mth had 1 heavy week then 1 week of spotting. No more tiredness, headaches lessing, Anxiety is not present sex is 100%better no more dryness and sex drive is back!! Ive done ALOT of reading on others experiences also but NR HAS TOO MANY SIDE AFFECTS SOONER OR LATER THEY WILL CATCH UP TO YOU! didnt get pregnant thats the ONLY good thing.. Hope this helped someone.

Related Reading: breast

Comment from: 25-34 on Treatment for 2-5 years (Patient) Published: December 23

I have been on this birth control for 4 years. At first it was great, it regulated me and I had no issues with it. Within the last year and a half, I have experienced heart palpitations, tingling in my fingers and painful (unbearable) sex. I have no drive at all anymore. I have had many CT scans to see what was causing the painful, stabbing pains in my abdominal area and they have all come back normal except for an ultrasound which showed cysts, which I did not have before starting this BC. I am getting off this BC asap, my pharmacist was on it as long as me and she starting experiencing the same issues after 3 years on it.

Related Reading: palpitations | cysts

Comment from: 25-34 on Treatment for 6 months - 1 year (Patient) Published: October 21

I went on NuvaRing 12 months ago...the first 7 months were ok, the only issues were hormonal. I cried at the drop of a hat and lost pretty much all of my patience with anything. That seemed to wear off as the time went on. BUT, after month 7 I got 3 yeast infections in 4 months(I've never had one before), had almost constant vaginal irritation and sex became extremely painful and uncomfortable(think first time type of sex, but worse). So after thinking I had some sort of horrible STD or disease, getting tested for everything and coming back negative, pap test were fine..I realized it had to be my birth control and my doctor agreed. So, if you don't like having sex and don't mind yeast infections, this is a great product. Very easy, you don't have to remember to take a pill every day. But, since I love sex and not too fond of constant irritation, this product is NOT for me. Switched back to the pill and all my symptoms are gone. Thank God.

Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: October 14

I was on the nuvaring for 4 months! i LOVED it!! It was easy to insert and remove, my BF didnt feel it and for a second i thought i was in heaven. Finally found a good BC! ive tired the Depo (gained 65 lbs) IUD (kept coming out of place when i started my period and the CRAMPS were out of this world) PILLS (couldnt remember to take them) PATCH (never stayed on) well im 25 healthy no problems at all till one day i couldnt breathe, legs kept giving out, heart racing and headaches! i couldnt carry my baby upstairs, i couldnt even play with him anymore i was out of breathe all the time! Long story short i developed DVT and PE (blood clots) from the nuva ring! for the last 7 months i have been in and out of the doctor! taking blood thinners and having to get my blood check every week! for the first month i had to give myself shots in my stomach (not fun!!!!) I am not tryin to scare anyone! but ladies please know all of the side effects that these drugs have before you put them in your body! dont look for the easy way out! your body is a temple dont let these drugs mess it up! the choice is yours!!!!


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD